MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. COLONOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. COLONOVIDEOSCOPE
Model Number CF-LV1L
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer¿s allegation was confirmed.The evaluation uncovered the angulation was low, one led was glowing with a lamp error and the nozzle had foreign material.Additionally, the distal end had a crack, the adhesive on the black covering of the bending section was detached, a connecting tube and universal cord had a scratch.Furthermore, the up/down and right/left knobs were dirty, the plug unit was deformed, the angle wire was bent which caused the direction of the up/down and right/left knobs to not function properly, the lg lens had discoloration and the nozzle was clogged.The investigation is ongoing, and a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The user facility reported to olympus during preparation for use, scope led was not working on the colonovideoscope.There was no harm or user injury reported due to the event.During the evaluation of the returned device, a foreign material was observed inside the air/water nozzle.This report is being submitted as an mdr based on reportable malfunction observed during the evaluation of the device.
 
Additional Manufacturer Narrative
Correction: e1 (various corrections to address, including removal of "refer address" from state field and removing state of (b)(6) from city field) correction to g3 of the initial medwatch.The aware date should be 27-feb-2022.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 7 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.It was presumed that foreign objects such as adherent of body fluids and chemical solutions clogged in the nozzle because of inappropriate reprocessing after the previous procedure.The user can detect the suggested event properly by handling the device in accordance with the following instructions for use (ifu): "·operation manual_ preparation and inspection of the endoscope_ inspect the air/water nozzle at the distal end of the endoscope¿s insertion section for abnormal swelling, bulges, dents, or other irregularities ·operation manual_ inspection of the endoscopic system - inspection of the air-feeding function - inspection of the objective lens cleaning function" the user can decrease and prevent occurrence of the suggested event by handling the device in accordance with the following ifu: ·reprocessing manual_ precleaning the endoscope and accessories - warning: if the endoscope and accessories used in the patient procedure are not immediately cleaned after each patient procedure, residual organic debris will begin to dry and solidify, hindering effective removal and reprocessing efficacy.Preclean the endoscope and the accessories at the bedside immediately after each patient procedure.- flush the air/water channel with water and air_ caution: to prevent clogging of the air/water nozzle, always use the aw (air/water) channel cleaning adapter to clean the air/water channel after each use.·manually disinfecting the endoscope and accessories - clean the external surfaces * immerse the endoscope in the detergent solution.* thoroughly brush or wipe all external surfaces of the endoscope, using a clean lint-free cloth, brush, or sponge.Pay particular attention to the air/water nozzle opening and the objective lens on the distal end of the insertion section, and confirm that all debris is removed from all surfaces of the distal end.Flushing detergent solution into the air/water channels.Removing detergent solution from all channels.Rinsing the endoscope and accessories following disinfection rinse the endoscope and accessories presoak for excessive bleeding and/or delayed reprocessing after each procedure caution: follow the steps below only in cases of excessive bleeding and/or delayed reprocessing; unnecessary immersions should be avoided.Consecutive reprocessing sessions using extended immersion may damage the endoscope." olympus will continue to monitor field performance for this device.

Brand Name
COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13959534
Report Number8010047-2022-05412
Device Sequence Number20077585
Product Code FDF
UDI-Device Identifier04953170312397
UDI-Public04953170312397
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-LV1L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/24/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown